Alert archive / Colorado / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 151, NWS Pueblo, CO

July 6, 2010Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 6, 2010, 1:59 PM MDT for Las Animas County, Colorado. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2010, 1:59 PM MDT (19:59 UTC)
Expired
Jul 6, 2010, 2:53 PM MDT
In force
54 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Las Animas County, CO

The radar

The Pueblo radar (KPUX), 130 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.0 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2010-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2010-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2693 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

028 
WUUS55 KPUB 061959
SVRPUB
COC071-062100-
/O.NEW.KPUB.SV.W.0151.100706T1959Z-100706T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
159 PM MDT TUE JUL 6 2010

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 300 PM MDT

* AT 157 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GULNARE...OR 14 MILES NORTHWEST OF TRINIDAD...AND MOVING NORTHEAST
  AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  AGUILAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3726 10485 3739 10476 3743 10470 3745 10470
      3748 10468 3749 10466 3738 10441 3717 10468
TIME...MOT...LOC 1959Z 228DEG 5KT 3731 10468
WIND...HAIL 60MPH 1.00IN

$$
CERU
3 follow-up statements
197 
WWUS55 KPUB 062012
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
212 PM MDT TUE JUL 6 2010

COC071-062100-
/O.CON.KPUB.SV.W.0151.000000T0000Z-100706T2100Z/
LAS ANIMAS CO-
212 PM MDT TUE JUL 6 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
LAS ANIMAS COUNTY UNTIL 300 PM MDT...

AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
GULNARE...OR 16 MILES NORTHWEST OF TRINIDAD...MOVING NORTH AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  AGUILAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3730 10482 3739 10476 3743 10470 3747 10469
      3748 10468 3749 10466 3738 10442 3722 10462
TIME...MOT...LOC 2010Z 200DEG 9KT 3734 10470
WIND...HAIL 60MPH 1.00IN

$$
CERU
095 
WWUS55 KPUB 062029
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
229 PM MDT TUE JUL 6 2010

COC071-062100-
/O.CON.KPUB.SV.W.0151.000000T0000Z-100706T2100Z/
LAS ANIMAS CO-
229 PM MDT TUE JUL 6 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
LAS ANIMAS COUNTY UNTIL 300 PM MDT...

AT 225 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
AGUILAR...OR 18 MILES NORTHWEST OF TRINIDAD...MOVING NORTH AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  AGUILAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3734 10479 3739 10476 3743 10470 3747 10469
      3749 10466 3740 10447 3727 10456
TIME...MOT...LOC 2028Z 172DEG 7KT 3738 10470
WIND...HAIL 60MPH 1.00IN

$$
CERU
303 
WWUS55 KPUB 062053
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
253 PM MDT TUE JUL 6 2010

COC071-062103-
/O.CAN.KPUB.SV.W.0151.000000T0000Z-100706T2100Z/
LAS ANIMAS CO-
253 PM MDT TUE JUL 6 2010

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL LAS ANIMAS COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3734 10479 3739 10476 3743 10470 3747 10469
      3749 10466 3740 10447 3727 10456
TIME...MOT...LOC 2053Z 199DEG 13KT 3742 10466

$$
CERU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 4:44 AM MDT, 9 hours 15 minutes earlier.

Area forecast discussion, Jul 6, 4:44 AM MDT, 9 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
444 AM MDT TUE JUL 6 2010

.SHORT TERM...
(TODAY AND TONIGHT)

SURFACE MOISTURE SLOWLY INCREASING OVER THE PLAINS EARLY THIS
MORNING...WITH DEWPOINTS CLIMBING INTO THE MID TO UPPER 50S EAST OF
I-25...WHILE READINGS OVER THE EASTERN MOUNTAINS AND IMMEDIATELY
ADJACENT PLAINS GRADUALLY CREEP UPWARD INTO THE 40S. MAIN QUESTION
TODAY IS EXTENT OF THUNDERSTORM ACTIVITY...ESPECIALLY WITH COLD
FRONT NOW PROGGED TO REMAIN WELL NORTH OF THE AREA UNTIL EARLY WED
MORNING. ON THE POSITIVE SIDE FOR CONVECTION...NOSE OF THE WEAK
UPPER JET OVER THE DESERT SOUTHWEST PROGGED TO GRAZE THE CO/NM
BORDER...PRODUCING SOME WEAK UPWARD MOTION. ALREADY SEEING SOME
EARLY MORNING CONVECTION OVER EASTERN NM AHEAD OF THIS FEATURE...AS
TSRA FORM ALONG THE NORTHERN EDGE OF DEEPER LOW LEVEL MOISTURE
ADVECTING NORTHWARD. ALSO...LEE TROUGH FORECAST TO REMAIN FAIRLY FAR
WEST THIS AFTERNOON...KEEPING SOUTHEAST SURFACE WINDS OVER MOST OF
THE PLAINS. MAIN LIMITING FACTOR FOR STORMS APPEARS TO BE RATHER
SHALLOW SURFACE MOISTURE...AS DEWPOINTS ARE FORECAST TO MIX OUT INTO
THE 30S OVER THE EASTERN MOUNTAINS AND I-25 CORRIDOR...WITH MAINLY
40S ACROSS THE PLAINS. THUS EXPECT SPARSE COVERAGE OF STORMS OVER
THE WESTERN MOUNTAINS AND VALLEYS THIS AFTERNOON...WITH ANY STORMS
THAT FORM TENDING TOWARD THE DRY SIDE AS SURFACE RH WILL BE FAIRLY
LOW. FARTHER EAST...BEST CHANCE FOR TSRA THROUGH EARLY EVENING WILL
BE OVER THE HIGHER TERRAIN WEST OF I-25...THOUGH AGAIN FORECAST
SOUNDINGS SUGGEST RATHER DEEP DRY AIR BELOW CLOUD BASE...WHICH MAY
LIMIT RAINFALL COVERAGE AND AMOUNTS. MOISTURE IS A LITTLE DEEPER
OVER THE PLAINS...BUT FORCING IS WEAK...SO ONLY ISOLATED POPS FOR
AREAS EAST OF I-25. TEMPS TODAY A FEW DEGREES WARMER THAN YESTERDAY
MOST LOCATIONS.

TONIGHT...COLD FRONT FORECAST TO DROP SOUTH THROUGH THE PLAINS AFTER
06Z...THOUGH CONVECTIVE TRENDS TO OUR NORTH WILL PLAY A ROLE IN HOW
QUICKLY BOUNDARY SURGES SOUTH. OVERALL...WITH MAIN UPPER TROUGH
STILL WELL NORTH AND BOUNDARY LATE TO ARRIVE...SUSPECT TSRA CHANCES
ARE FAIRLY LOW...AND WILL CUT BACK POPS IN THE GRIDS CONSIDERABLY.
COULD STILL GET SOME LATE NIGHT CONVECTION IF FRONT GETS A BOOST
FROM NORTHEASTERN COLORADO STORMS...SO WON'T REMOVE POPS ENTIRELY
FROM THE PLAINS AFTER 06Z.

.LONG TERM...
(WEDNESDAY THROUGH MONDAY)

...MAIN CHALLENGE IS LOCATION AND TIMING OF FRONT WEDNESDAY...

.WEDNESDAY...MODELS CONTINUE THE TREND OF OF SLOWING THE FRONT
WHICH WILL PASS OVER THE PLAINS DURING THE DAY. FRONT MOVES
SOUTHWARD AHEAD OF THE TROUGH OVER THE NORTHERN ROCKIES. THE
SUBTROPICAL JET WILL EXTEND FROM SOUTHERN CALIFORNIA INTO NORTHERN
NEW MEXICO. FRONT APPEARS TO STALL IN THE REGION BETWEEN THE LEFT
EXIT REGION OF THE SUBTROPICAL JET AND THE RIGHT ENTRANCE REGION
OF THE POLAR JET. THE GFS...NAM AND SREF INDICATE THAT SOUTHEAST
FLOW WILL ADVECT THE MOIST AIR IN THE OKLAHOMA PANHANDLE OVER THE
FRONT...PRODUCING A BAND OF HEAVIER RAIN. STILL SOME TIMING AND
LOCATION DIFFERENCES AMONG THE MODELS...BUT THE MOST LIKELY
LOCATION FOR THE HEAVIER RAIN BAND IS IN A TRIANGLE ROUGHLY
DEFINED BY EASTERN KIOWA COUNTY...TO ALL OF BACA COUNTY...AND INTO
EASTERN LAS ANIMAS COUNTY. INCREASED POPS IN THIS AREA TO HIGH
SCATTERED FOR THE AFTERNOON AND EVENING. FURTHER WEST...THE LOWER
LEVELS OF THE ATMOSPHERE IMMEDIATELY BEHIND THE FRONT MAY BE
UNSTABLE. WITH GUSTY NORTHEAST WINDS BEHIND THE FRONT...OROGRAPHY
MAY HELP FOCUS SOME CONVECTION ALONG THE EASTERN MOUNTAINS. WITH
SLOWER SPEED OF THE FRONT...INCREASED TEMPERATURES OVER PORTIONS
OF THE PLAINS DURING THE DAY. KEPT THE ISOLATED POPS FOR NORTHERN
PORTIONS OF THE INTERSTATE 25 CORRIDOR...AS AIR WILL STABILIZE
BEHIND THE FRONT LIMITING CONVECTION. OVER THE REMAINING
MOUNTAINS...MID LEVEL MOISTURE AND HEATING WILL PRODUCE SCATTERED
THUNDERSTORMS.

.THURSDAY...FRONT WILL CONTINUE TO DRIFT SOUTHWARD INTO NEW MEXICO
DURING THE DAY. ATMOSPHERE REMAINS MOIST BEHIND THE FRONT...AND
LOWER LEVELS ARE STABLE. KEPT ISOLATED POPS OVER THE PLAINS DURING
THE DAY WITH BUFKIT SHOWING MOIST SOUNDINGS. HAVE HIGHER POPS NEAR
THE NEW MEXICO BORDER BEING CLOSER TO THE FRONT. ALSO HAVE SOME
CONCERNS THAT SLOWING TREND FOR THE COLD FRONT WILL CONTINUE AND
FRONT MAY BE FURTHER NORTH THAN IN CURRENT SOLUTIONS. OVER THE
EASTERN MOUNTAINS...ELEVATED HEATING WILL MAKE THE ATMOSPHERE MORE
UNSTABLE AND HAVE HIGHER POPS. FURTHER WEST...GRADUAL MOISTENING
WILL CONTINUE FOR SCATTERED POPS.

.FRIDAY AND SATURDAY...AS THE SURFACE HIGH DRIFTS EAST...A WARMING
TREND WILL BEGIN ON THE PLAINS AND EASTERN MOUNTAINS. BEST
INSTABILITY WILL BE OVER THE MOUNTAINS AND HAVE HIGHEST POPS IN
THESE REGIONS. ON THE PLAINS...KEPT SOME ISOLATED POPS WITH SOME
LOW LEVEL MOISTURE LINGERING ON THE PLAINS.

.SUNDAY AND MONDAY...STILL DIFFERENCES BETWEEN THE GFS AND EC ON
THE LOCATION OF THE TROUGH MOVING INTO THE NORTHERN ROCKIES. THE
MODELS...HOWEVER...ARE IN CLOSER AGREEMENT ON THE STRENGTH OF THE
TROUGH. --PGW--

&&

.AVIATION...VFR CONDITIONS ALL TAF SITES TODAY...WITH SOME ISOLATED
TSRA OVER THE HIGHER TERRAIN NEAR KCOS AND WEST OF KPUB AFTER 20Z.
WILL LIKELY SEE SOME GUSTY AND ERRATIC OUTFLOW WINDS FROM
THUNDERSTORMS AT ALL TAF SITES THIS AFTERNOON AND EARLY EVENING.
COLD FRONTAL PASSAGE FORECAST AFTER 06Z AT KCOS AND KPUB...WITH
WINDS BECOMING NORTHERLY AND GUSTY AT BOTH SITES BY 12Z WED.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

28/06
Hazardous weather outlook, Jul 6, 6:43 AM MDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
643 AM MDT TUE JUL 6 2010

COZ058>089-093>099-071245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
643 AM MDT TUE JUL 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FROM THIS AFTERNOON
INTO TONIGHT...WITH THE BEST CHANCE FOR STORMS OVER THE EASTERN
MOUNTAINS.  THE MAIN THREATS WITH ANY STORMS THAT DEVELOP WILL BE
LIGHTNING...WIND GUSTS UP TO 50 MPH AND BRIEF HEAVY RAIN. A COUPLE
STORMS OVER THE SOUTHEAST PLAINS COULD BECOME STRONG...WITH HAIL UP
TO 1/2 INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON WEDNESDAY...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL
DEVELOP OVER THE EASTERN PLAINS. THESE STORMS WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAIN AS WELL AS CLOUD TO GROUND LIGHTNING.
ELSEWHERE...ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP IN
THE AFTERNOON AND EVENING...AND THE MAIN THREATS FROM THESE STORMS WILL
BE GUSTY WINDS AND LIGHTNING.

FOR THURSDAY THROUGH MONDAY...ISOLATED TO SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS WILL DEVELOP EACH DAY. THE MAIN THREATS FROM
THESE STORMS WILL BE GUSTY WINDS AND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE OVER THE SOUTHEAST PLAINS THIS AFTERNOON AND EVENING.

10/06

In the hours before

Special weather statement, Jul 6, 12:24 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1224 PM MDT TUE JUL 6 2010

COZ093-094-097-061900-
EASTERN LAS ANIMAS COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS
VICINITY/BENT COUNTY-
1224 PM MDT TUE JUL 6 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO
  NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO
  SOUTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO

AT 1220 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES NORTH OF KIM...OR 34 MILES SOUTH OF LA
JUNTA...WHICH WAS MOVING TOWARD THE NORTH AT 15 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHEASTERN OTERO
COUNTY...NORTHEASTERN LAS ANIMAS COUNTY AND EXTREME SOUTHWESTERN BENT
COUNTY.

WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 6, 1:39 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
139 PM MDT TUE JUL 6 2010

COZ074-087-088-062015-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000
FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500
FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
139 PM MDT TUE JUL 6 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO
  WEST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO

AT 134 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GULNARE...OR 14 MILES NORTHWEST OF
TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  AGUILAR.
  HOEHNE.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CERU

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 4:10 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero, Pueblo21 min
Jul 6, 4:55 PM MDTSevere Thunderstorm WarningPUBCrowley, Las Animas, Otero65 min
Jul 6, 5:19 PM MDTSevere Thunderstorm WarningPUBLas Animas56 min
Jul 6, 5:41 PM MDTSevere Thunderstorm WarningPUBBent, Otero64 min
Jul 6, 5:53 PM MDTSevere Thunderstorm WarningPUBEl Paso48 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.